Hypertriglyceridemia: a potential side effect of propofol sedation in critical illness.

Détails

Ressource 1Demande d'une copie Sous embargo indéterminé.
Etat: Public
Version: de l'auteur
ID Serval
serval:BIB_B1DD78955C87
Type
Article: article d'un périodique ou d'un magazine.
Collection
Publications
Institution
Titre
Hypertriglyceridemia: a potential side effect of propofol sedation in critical illness.
Périodique
Intensive Care Medicine
Auteur(s)
Devaud J.C., Berger M.M., Pannatier A., Marques-Vidal P., Tappy L., Rodondi N., Chiolero R., Voirol P.
ISSN
1432-1238 (Electronic)
ISSN-L
0342-4642
Statut éditorial
Publié
Date de publication
2012
Peer-reviewed
Oui
Volume
38
Numéro
12
Pages
1990-1998
Langue
anglais
Notes
Publication types: Journal Article
Résumé
PURPOSE: Hypertriglyceridemia (hyperTG) is common among intensive care unit (ICU) patients, but knowledge about hyperTG risk factors is scarce. The present study aims to identify risk factors favoring its development in patients requiring prolonged ICU treatment.
METHODS: Prospective observational study in the medicosurgical ICU of a university teaching hospital. All consecutive patients staying ≥4 days were enrolled. Potential risk factors were recorded: pathology, energy intake, amount and type of nutritional lipids, intake of propofol, glucose intake, laboratory parameters, and drugs. Triglyceride (TG) levels were assessed three times weekly. Statistics was based on two-way analysis of variance (ANOVA) and linear regression with potential risk factors.
RESULTS: Out of 1,301 consecutive admissions, 220 patients were eligible, of whom 99 (45 %) presented hyperTG (triglycerides >2 mmol/L). HyperTG patients were younger, heavier, with more brain injury and multiple trauma. Intake of propofol (mg/kg/h) and lipids' propofol had the highest correlation with plasma TG (r (2) = 0.28 and 0.26, respectively, both p < 0.001). Infection and inflammation were associated with development of hyperTG [C-reactive protein (CRP), r (2) = 0.19, p = 0.004]. No strong association could be found with nutritional lipids or other risk factors. Outcome was similar in normo- and hyperTG patients.
CONCLUSIONS: HyperTG is frequent in the ICU but is not associated with adverse outcome. Propofol and accompanying lipid emulsion are the strongest risk factors. Our results suggest that plasma TG should be monitored at least twice weekly in patients on propofol. The clinical consequences of propofol-related hyperTG should be investigated in further studies.
Pubmed
Web of science
Création de la notice
13/12/2012 18:11
Dernière modification de la notice
20/08/2019 15:20
Données d'usage